MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL NAIL CAP SET SCREW 0MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL NAIL CAP SET SCREW 0MM; NAIL, FIXATION, BONE
Catalog Number 71656000
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon requested a cap (0mm) in order to place it after we finished with the locks, assembly was made with the corresponding screwdriver, at the moment of screwing the cap in the nail, the cap was broken in the head, preventing it from being screwed in the nail.In addition to that the screwdriver was stuck in the cap and it could not be removed from it.The doctor decided not to put the cap.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of complaint history did not reveal additional complaints for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
META-NAIL NAIL CAP SET SCREW 0MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7917254
Report Number1020279-2018-01988
Device Sequence Number2269868
Product Code JDS
UDI-Device Identifier03596010585417
UDI-Public03596010585417
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Catalogue Number71656000
Device Lot Number16FM08112
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1